I have been taking lexapro for about 6 years. My anxiety has become worse in the past year or two. My sex drive is gone, I have gained weight, and I find myself antsy all the time. Has anyone had side effects of long term use? I'm thinking of coming off it to see how I do, I'm tired if taking pills everyday. Thank you for your time!
Welcome to the group. Speaking from experience, I don't recommend just stopping this type medication. You may just need a change in dosage. Often we can build a tolerance to the medication and thus the need to increase or decrease. I don't know why you started on Lexapro, but before you up and discontinue try an adjustment.
Welcome to the site!
I recently came off 2 medicines under a Dr's care that were similar in nature to what you are taking. I experienced a lot of very uncomfortable detox side effects. I would not have wanted to do this without being under the direct supervision of my Dr's office
So to make a long story short, if you want to come off these Meds or change them please seek the advice and care of your Dr
With increased anxiety I am not sure that I would want to discontinue Meds
Take care of you
Your sense of wanting to be "pill free" is fully understandable. My suggestion is to be careful; don't just drop the Rx on your own & all at once. I'm a guy who thought big & tough; could do it; threw me into a major tailspin from which I nearly didn't escape. It might be that you are ok on another Rx; not ideal but better.
- Lexapro Information for Consumers
- Lexapro Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 26 Jun 2010 • 5 answers
Posted 4 Oct 2013 • 7 answers
Posted 19 Sep 2015 • 1 answer
Posted 3 May 2016 • 2 answers
Posted 19 Jan 2017 • 2 answers